Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 683, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 9, 2000, 2:58 AM CST for Clarke County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 9, 2000, 2:58 AM CST (08:58 UTC)
- Expired
- Nov 9, 2000, 3:30 AM CST
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clarke County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 3:10 AM CST | Thunderstorm Wind | Quitman, MS | Several trees were blown down and caused minor damage to several homes. Several power lines were knocked down by fallen trees and limbs. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 12:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1244 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 090857 SVRJAN MSC023-090930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 258 AM CST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 330 AM CST * AT 258 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF QUITMAN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR QUITMAN AT 315 AM CST DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. 62 LAT...LON 3201 8887 3185 8881 3209 8848 3225 8867
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 12:30 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Nov 9, 12:30 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1230 AM CST THU NOV 9 2000 UPDATED ZONES TO INCLUDE TOR WATCH NUMBER 791. ALSO...CLEANED UP THE WESTERN ZONES TO REFLECT CURRENT CONDITIONS. .JAN... AR...NONE. LA...NONE. MS...NONE. 32
In the hours before
Special weather statement, Nov 9, 1:42 AM CST, 1 hour 16 minutes before
MSZ050>052-056>058-064>066-072>074-090845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 142 AM CST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED A PORTION OF TORNADO WATCH 791. COUNTIES CANCELLED INCLUDE: IN CENTRAL MISSISSIPPI: SCOTT...NEWTON...SMITH... IN SOUTH MISSISSIPPI: JEFFERSON DAVIS... THIS INCLUDES THE CITIES OF...DECATUR...FOREST...PRENTISS... RALEIGH... TORNADO WATCH 791 REMAINS VALID UNTIL 500 AM CST THURSDAY FOR THE FOLLOWING COUNTIES: IN CENTRAL MISSISSIPPI: LAUDERDALE...JASPER...CLARKE... IN SOUTH MISSISSIPPI: COVINGTON...JONES...MARION...LAMAR...FORREST... THIS INCLUDES THE CITIES OF...BAY SPRINGS...COLLINS...COLUMBIA... HATTIESBURG...LAUREL...MERIDIAN...PURVIS...QUITMAN...
Special weather statement, Nov 9, 2:27 AM CST, 31 minutes before
MSZ052-057-058-065-066-072>074-090900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 227 AM CST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FOLLOWING COUNTIES FROM TORNADO WATCH 791: IN CENTRAL MISSISSIPPI: LAUDERDALE...JASPER...CLARKE... IN SOUTH MISSISSIPPI: COVINGTON...JONES...MARION...LAMAR...FORREST... THIS INCLUDES THE CITIES OF...BAY SPRINGS...COLLINS...COLUMBIA... HATTIESBURG...LAUREL...MERIDIAN...PURVIS...QUITMAN...
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 6:08 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 37 min |
| Nov 8, 6:29 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 46 min |
| Nov 8, 7:25 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 50 min |
| Nov 8, 7:34 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 41 min |
| Nov 8, 7:43 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 47 min |
| Nov 8, 8:12 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 48 min |
| Nov 8, 8:21 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 99 min |
| Nov 8, 8:35 PM CST | Flash Flood Warning | JAN | Adams, Franklin, Jefferson | 115 min |
| Nov 8, 8:41 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 49 min |
| Nov 8, 10:00 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Nov 8, 10:38 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 47 min |
| Nov 8, 11:01 PM CST | Flash Flood Warning | JAN | Copiah | 119 min |
| Nov 8, 11:52 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 43 min |
| Nov 9, 12:15 AM CST | Flash Flood Warning | JAN | Hinds, Leake, Madison, Rankin | 105 min |
| Nov 9, 12:44 AM CST | Severe Thunderstorm Warning | JAN | Covington | 46 min |
| Nov 9, 12:54 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence, Marion | 3 hr |
| Nov 9, 12:58 AM CST | Tornado Warning | JAN | Lamar | 32 min |
| Nov 9, 1:00 AM CST | Severe Thunderstorm Warning | JAN | Marion | 30 min |
| Nov 9, 1:25 AM CST | Tornado Warning | JAN | Forrest, Lamar | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.